MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SPINE INSTRUMENTS; MUST PEDICLE SCREWDRIVER - MIS HYBRID

MEDACTA INTERNATIONAL SA SPINE INSTRUMENTS; MUST PEDICLE SCREWDRIVER - MIS HYBRID
Model Number 03.52.10.0406
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 27 october 2025: lot 1952060: (b)(4) items manufactured and released on 09-dec-2019.No anomalies found related to the problem.To date, 4 similar events have been reported on the same lot during the period of review.Pedicle screw 03.52.323 enh.Cann.Pedicle screw 6x40mm + nut (1x) sterile (k141988) lot 2328427: (b)(4) items manufactured and released on 29-nov-2023.Expiration date: 2028-nov-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with one similar reported event during the period of review.Visual inspection performed by medacta spine r&d project manager: pedicle screwdriver broke on the torx t20 interface with the screw, with a 45° angle, sign of excessive torque applied.For the pedicle screwdriver, breakage can occur in case of high insertion torque, typically related to large diameter screws (more than 7mm), long screws (more than 60mm), and/or hard bone (e.G.Sacral bone, sclerotic bone).In this case: screw size: ø6x40; tapping: yes; bone quality: good; level: l4-l5.The instrument set includes two screwdrivers and another screwdriver to complete the surgery in case of breakage.The strength of the tip of the screwdriver is determined by the dimension of the interface (hexalobe t20) and the material (aisi 420 mod), which are comparable to predicate devices.Geometrical features are driven by the implant design and are equivalent to similar products in the market.The material is among the strongest for such applications in terms of strength and hardness.The screw present the torx with sign of deformation, probably caused by the breakage of the screwdriver.Conclusions: breakage of the tips may have occurred due to high insertion torque resulting from the combined factors of screw diameter, hard/sclerotic bone condition, and the specific conditions of the screw hole preparation, in combination with the inherent mechanical limits of the devices involved.The device history record review does not indicate any potentially related manufacturing issue.
 
Event or Problem Description
During spinal mis surgery, the tip of a screwdriver broke while implanting the third pedicle screw (surgical tecnique followed, awl, wire and tap used), causing slight damage to the screw tulip and making the instrument unusable.The surgery was not affected, as a spare screwdriver was available, and no harm occurred to the patient.The operated levels were l4-l5.The patient's bone quality was good, with no signs of osteoporosis or abnormal density.A new screw (size unknown) was opened and used because the damaged screw showed minor denting, even though no fragment remained attached to the implant.The surgeon performed a mini-open approach (cut extension), used a pedicle awl and pedicle probe lumbar, to position the new screw.No part of the instrument remained in the patient.

Brand Name
SPINE INSTRUMENTS
Common Device Name
MUST PEDICLE SCREWDRIVER - MIS HYBRID
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23591140
Report Number3005180920-2025-01108
Device Sequence Number21299355
Product Code LXH
UDI-Device Identifier07630971202542
UDI-Public07630971202542
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.52.10.0406
Device Lot Number1952060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale